Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 11, 1992, 1:53 AM CST for Cleveland County, McClain County, Pottawatomie County, Oklahoma. It was in force for 6 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 11, 1992, 1:53 AM CST (07:53 UTC)
- Expired
- Nov 11, 1992, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, McClain County, OK, Pottawatomie County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110756
FFWOKC
OKC027-087-125-133-111400-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
153 AM CST WED NOV 11 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 800 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN CLEVELAND...MC CLAIN...SOUTHERN POTTAWATOMIE
AND SEMINOLE
INCLUDING THE FOLLOWING LOCATIONS
ASHER...BOWLEGS...CRINER...CROMWELL...DEWRIGHT...DIBBLE...
EARLSBORO...KONAWA...LEXINGTON...LIMA...LITTLE...MACOMB...
MAUD...NOBLE...PAYNE...PEARSON...PURCELL...ROSEDALE...
SAINT LOUIS...SASAKWA...SEMINOLE...SLAUGHTERVILLE...
TECUMSEH...TRIBBEY...TROUSDALE...VAMOOSA...WANETTE...
WASHINGTON...WAYNE AND WEWOKA
AT 155 AM CST RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL EXTENDING FROM NORTH OF LINDSAY TO PURCELL THEN INTO SOUTHERN
POTTOWATOMIE COUNTY AND INTO THE WEWOKA AREA. 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN IN SOME AREAS...AND ADDITIONAL AMOUNTS OF 3 INCHES ARE
POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE.
PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD
TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER.
LAT...LON 3493 9648 3494 9689 3486 9720 3487 9765
3507 9765 3541 9642What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 12:47 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 11, 12:47 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1245 AM CST WED NOV 11 1992 FCST UPDATED TO INCLUDE FLASH FLOOD WATCH PORTIONS OF CNTRL AND SRN OK RMNDR OF TNGT. TIME LAPSE OF WSR-88D REFLECTIVITY SHOWS NRLY SOLID LN OF HIGH REFLECTIVITY ECHOES TRAINING NR FDR-LINDSAY-HOLDENVILLE LN. PROFILERS AND RADAR VAD WNDS SHOW LOW-LVL FLOW HAS INCRSD 20-30 KNTS SINCE 00Z SNDG SUGG INFLO TO LN WL CONT STG. HAV ALSO INCLUDED AREAS JUST N OF LN IN FFA SINCE LOOP SHOWS LN VRY SLOLY SHFTG NWD AND SOM CHC THAT CONVECTION WL INCRS N OF FNT AS ISENTROPIC LIFTG TAPS INSTBY JUST ABV FNTL INVERSION. AREAS N OF LN ALSO RCVD HVY RAFL TUE EVNG. ..16.. .OK...FFA TNGT...ZNS 14>19. .TX...NON4E.
In the hours before
Special weather statement, Nov 10, 10:54 PM CST, 2 hours 59 minutes before
TXZ076-077-110550- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 1050 PM CST TUE NOV 10 1992 ...VERY STRONG THUNDERSTORMS CONTINUE... AT 1045 PM CST...RADAR INDICATED VERY STRONG STORMS ALONG A NEAR STATIONARY COLD FRONT FROM EAST OF OKLAHOMA CITY TO LAWTON TO NEAR CROWELL TEXAS. A VERY STRONG STORM HAD DEVELOPED NEAR AND JUST NORTH OF VERNON IN WILBARGER COUNTY. WILBARGER CO. AUTHORITIES REPORTED PEA SIZE HAIL AT 1040 PM CST WITH THIS STORM...BUT THE HEAVIEST PART OF THE STORM IS ALONG THE RED RIVER NORTH OF VERNON. A SLOW NORTHEAST MOVEMENT WILL PUT THIS VERY STRONG STORM IN TILLMAN COUNTY OF OKLAHOMA WITHIN 15 MINUTES. EASTWARD FROM NEW MEXICO AND WILL PASS NEARx THE WICHITA FALLS AREA. THIS IS THE LAST STATEMENT TO BE ISSUED UNLESS STRONG THUNDERSTORM DEVELOPMENT OCCURRS.
Local storm report, Nov 10, 10:55 PM CST, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1055 PM CST TUE NOV 10 1992
DATE / TIME(CST) COUNTY REPORT
10TH / 1000 PM TILLMAN WATER COVERING STATE HIGHWAY 5 SOUTH
OF TIPTON. REPORTED BY TILLMAN COUNTY
CIVIL DEFENSE.Special weather statement, Nov 10, 10:57 PM CST, 2 hours 56 minutes before
TXZ076-077-110550- SPECIAL WEATHER STATEMENT...CORRECTED... NATIONAL WEATHER SERVICE WICHITA FALLS TX 1050 PM CST TUE NOV 10 1992 ...VERY STRONG THUNDERSTORMS CONTINUE... AT 1045 PM CST...RADAR INDICATED VERY STRONG STORMS ALONG A NEAR STATIONARY COLD FRONT FROM EAST OF OKLAHOMA CITY TO LAWTON TO NEAR CROWELL TEXAS. A VERY STRONG STORM HAD DEVELOPED NEAR AND JUST NORTH OF VERNON IN WILBARGER COUNTY. WILBARGER CO. AUTHORITIES REPORTED PEA S|IZE HAIL AT 1040 PM CST WITH THIS STORM...BUT THE HEAVIEST PART OF THE STORM IS ALONG THE RED RIVER NORTH OF VERNON. A SLOW NORTHEAST MOVEMENT WILL PUT THIS VERY STRONG STORM IN TILLMAN COUNTY OF OKLAHOMA WITHIN 15 MINUTES.
Special weather statement, Nov 10, 11:15 PM CST, 2 hours 38 minutes before
TXZ076-077-110615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 1115 PM CST TUE NOV 10 1992 ...FLASH FLOOD WARNING FOR COTTON COUNTY OF OKLAHOMA UNTIL 1245 AM CST... AT 1110 PM CST...RADAR INDICATED VERY STRONG STORMS ALONG A NEAR STATIONARY COLD FRONT FROM EAST OF OKLAHOMA CITY TO LAWTON TO NEAR CROWELL TEXAS. THE STRONGEST STORMS ARE NOW NORTH OF THE RED RIVER ALTHOUGH OTHER STORMS AND SHOWERS ARE IN HARDEMAN...FOARD AND WILBARGER COUNTIES. MOVEMENT OF ALL ACTIVITY WAS ALONG THE FRONT TO THE NORTHEAST AT 20 MPH. THE STRONG STORMS SHOULD CONTINUE THROUGHOUT THE NIGHT ESPECIALLY ALONG THE NEAR STATIONARY FRONT. SEVERE WEATHER IS NOT ANTICIPATED BUT MAY OCCUR ALONG WITH POSSIBLE FLOODING FROM THE PERSISTENT STORMS TRAVELING ALONG THE FRONT.
Local storm report, Nov 11, 12:05 AM CST, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 AM CST WED NOV 11 1992
DATE / TIME(CST) COUNTY REPORT
11TH / 1204 AM COTTON STATE HIGHWAY 65 2 MILES SOUTH OF
HULEN IMPASSABLE DUE TO WATER COVERING
THE ROAD. REPORTED BY COMANCHE COUNTY
SD.Local storm report, Nov 11, 12:14 AM CST, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1214 AM CST WED NOV 11 1992
DATE / TIME(CST) COUNTY REPORT
11TH / 1213 AM COMANCHE STATE HIGHWAY 65 2 MILES NORTH OF
HULEN HAS 6 TO 8 INCHES WATER COVERING
HIGHWAY. REPORTED BY COMANCHE COUNTY
SD.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:49 PM CST | Flash Flood Warning | OUN | Tillman | 3 hr |
| Nov 10, 8:40 PM CST | Flash Flood Warning | OUN | Cleveland | 3 hr |
| Nov 10, 9:02 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 28 min |
| Nov 10, 9:56 PM CST | Flash Flood Warning | OUN | Cotton, Stephens | 3 hr |
| Nov 10, 9:59 PM CST | Severe Thunderstorm Warning | OUN | Stephens | 61 min |
| Nov 10, 10:46 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 59 min |
| Nov 10, 10:52 PM CST | Flash Flood Warning | OUN | Tillman | 3 hr |
| Nov 10, 11:14 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 31 min |
| Nov 11, 12:42 AM CST | Flash Flood Warning | OUN | Cotton, Stephens | 3 hr |
| Nov 11, 1:25 AM CST | Flash Flood Warning | OUN | Grady | 4 hr |
| Nov 11, 1:53 AM CST | Flash Flood Warning | OUN | Seminole | 6 hr |
| Nov 11, 2:00 AM CST | Flash Flood Warning | OUN | Tillman | 3 hr |
| Nov 11, 7:59 AM CST | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Nov 11, 7:59 AM CST | Flash Flood Warning | OUN | Hughes | 3 hr |
| Nov 11, 1:35 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 40 min |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.